Free-Surface Flow Through Heterogeneous Porous Media

by Roland W. Jeppson,

Serial Information: Journal of the Hydraulics Division, 1969, Vol. 95, Issue 1, Pg. 363-382

Document Type: Journal Paper


Methods are developed for obtaining finite difference solutions to steady-state, free-surface saturated seepage flows through nonhomogeneous porous media. The formulation considers the total fluid head and the stream function as the independent variables and the coordinates x and y as the dependent variables. In the plane defined by the total fluid head and the stream function free surfaces are straight lines and the region of seepage is rectangular if no surfaces of seepage are present. The variation in permeability of the porous media can be specified by continuous functions. The methods are applied to obtain solutions to problems of seepage from canals through nonhomogeneous porous media to a drained layer at some specified depth. Several representative flownets from these solutions are presented.

Subject Headings: Porous media flow | Seepage | Free surfaces | Heterogeneity | Homogeneity | Head (fluid mechanics) | Two-dimensional flow | Porous media

Services: Buy this book/Buy this article


Return to search